Kratom Overdose

 

Kratom (Mitragyna Speciosa) has been harvested for ages in the southeast of Asia. It has traditionally been used as a remedy for pain, insomnia, headaches, stomachaches or anxiety. Nowadays, it has gained popularity across the world thanks to its properties, which make kratom a great alternative for pain relief in cases of musculoskeletal disorders, arthritis, rheumatism or fibromyalgia (among others); a natural remedy for anxiety, or a treatment for insomnia. Kratom is even effective in opiate withdrawal. It also enhances the general mood and can also lead to a state of euphoria and high energy.

Kratom can have those effects thanks to its active elements (especially alkaloids mitragynine and 7-hydroxymitragynine). These act in our brain the same way opiates do. But kratom is not an opiate. It doesn’t have the side effects and dangers of opiates and opioids. However, excessive doses can eventually lead to a opiate withdrawal, with very unpleasant effects. Mixing kratom with other substances like alcohol or drugs can also alter its effects and bring up undesired effects.

 

Side Effects of An Excessive Dose of Kratom

 

High doses of kratom can cause side effects such as dizziness, stomachache, nausea, disrupted sleep or migraines. In many cases, these side effects are also related to an insufficient intake of food and liquid. Consuming the wrong kratom strain may also be a cause. Yet, there are cases in which kratom side effects can be worsened, mostly due to an excessive amount of kratom in the doses.

 

Kratom side effects

 

Too high doses can provoke vomiting and stomach upset, especially when taking kratom in powder format. There are also some people whose stomachs are very sensitive. For these people, extracts which are not in powder (such as tinctures, liquid, resin…) are the best choice. Also, kratom extracts need a smaller dose to produce the desired effect.

Another side effect found in high doses is a sense of sedation and a sleepy mood. Kratom in high dosage has a sedative, calming effect. But when the doses are too high, the degree of sedation can turn out unbearable, leading to lack of concentration and focus, tiredness, and a big sleepiness that can cause the user to fall asleep.

To avoid an excessive feeling of sedation, choose the right kratom strain and use a moderate dosage. Take a small, conservative dose and wait for 30 – 45 minutes until you can feel its effects. If necessary, you can add a little more of kratom, but never exceed the recommended dosage. Remember the “recommended dosage” varies depending on the sought effect, the kratom type and how it affects you personally.

 

Can a Kratom Overdose Be Deadly?

 

It is very rare to find documented cases of death directly related to kratom. This does not mean that kratom cannot be fatal. However, it is very unlikely to die of a kratom overdose.

Kratom side effects can be easily (and soon) felt. The moment you take too high a dose you will start feeling the side effects. That should prevent you from taking an even higher dose that could trigger effects that are even more unpleasant.

There is a reported case of a young man in Germany who suffered choleostasis (a liver condition) after taking up to 6 teaspoons of kratom for two weeks. Of course, these doses and frequency were excessively high, but even if you are not taking kratom in such high amounts, it is crucial to be cautious with the dosage and the intake.

 

One Reply to “Kratom Overdose”

  1. Hello,
    I do not believe this is correct. What you are describing is more likely to be contaminated kratom. Good clean kratom does not cause dizziness in my experience, or nausea or headaches at ANY dose. I have taken about 20 grams safely and all I felt was very relaxed. Important to note, I was quite stupid back then and didn’t think it was nessesary to have much self control. Since then, I have taken many differnet varieties of kratom with doses of about 10 grams and never had any dizziness except one time. I am convinced that it is some toxin like black mold from another source and not kratom itself. Perhaps it is a mycotoxin of somekind that the common test are not looking for. I have not seen solid scientific evidence that kratom itself causes these symptoms that you mention. It is very unfortunate that people are getting dizzy like that.
    In my several years of using kratom, an overdose from uncontaminated kratom is as follows: overly talkative, overly friendly and unable to fall into deep sleep. No puking, dizziness, or headaches, because all evidence leads us to conclude that such symptoms are from bacteria or mold. This is only a hypothesis founded after years of enjoying kratom, but still I encourage you to reconsider what you are saying about this plant. Thanks

Leave a Reply

Your email address will not be published.